Learning to live with PD

Hi,my name is Ray ,I live in Essex ,south east England ,I am 66 this year hopefully ,l was diagnosed a year ago as my left side slowed down,Drs thought of a stroke ,but that was ruled out after a C T scan,then MRI scan,then finally a DAT scan,which is nuclear medicine ,

I am currently on 8mg & 2mg of repinarole ,as time goes on I am I think experiencing different side effects ,not that I have put on weight but it looks if I have meaning my body has changed shape,plus my left ankle has started swelling,I just wondered if anybody out there has similar ,that's it basically,thanx for reading,looking forward for a reply,regards Ray

10 Replies

  • Welcome Ray! I do not take a dopamine agonist but did an internet search and found a ropinirole/swollen legs posting:


    From reading the posts it seems like it is a common side effect.

    Best wishes.


  • Hi, I was also on levadopa for past 3 months,so I've stopped taking them after contacting my specialist because I was ok till taking them.i hate taking any tablets of any kind because after a long while I have this notion that they can damage kidneys & liver,I have no proof of this,

    All my life until I packed up smoking at age of 64 I get PD ,osteoarthritis in left arm,& scoliosis in my back,I'm glad I stopped smoking but I'm begining to wonder

  • Hello Ray, I am 69 year old female, diagnosed three years ago with PD. I am currently taking 16mgs. Ropinerole and also having problems with swelling of the ankles. As I am happy with this medication apart from the swelling I have not sought an alternative. I settle for ankle twirling exercises and raising my feet up if possible when I sit down.

  • Hi Sylvestrov, what meds are you on?

  • I will get around to answering your query. Right now I am uber busy and have to 'clear my desk' before I can properly answer.


  • Ray, there are plenty of changes to medications that you can make with the help of your specialists. Chat with your Parkinson's nurse if you are not due a consultant vist yet.

  • Hi Ray, I'm in the uk too, in Surrey. Welcome. I started taking a small dose of ropinirole (4mg) in February. I do get swollen ankles but apart from that, I've been happy with it.

  • Hi during my last 7 years of pd and different clinical trials I have done most of the dopamine agonists have caused me adema in my feet/legs. Bring this to your Drs attention. Be well. Judy

  • if there was something you could do to improve your condition , would you like the information emailed to you. This is real and must be take very seriously. Learning is important, so do your research on this.

  • Welcome to the Parky Family! This is a wonderful site with SMART people. I was DX in 2014 by a neuro/movement specialist in Sacramento who is well known in PD . Like you the first thot was stroke. I'm 67 and live alone and blessed that it's early Parky. I take Sinemet and recently Contan for off times. Keep coming to this site!!!! Blessings.

You may also like...